Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2000, 3:35 PM MDT for Logan County, Colorado. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 3:35 PM MDT (21:35 UTC)
- Expired
- Jul 10, 2000, 4:10 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, CO
The radar
The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:54 PM MDT | Hail 1 | Fleming, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 102136 SVRDEN COC075-102210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 335 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 410 PM MDT * AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF ST PETERSBURG...OR ABOUT 18 MILES SOUTHEAST OF STERLING...MOVING EAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ST PETERSBURG. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH ARE POSSIBLE FROM THIS STORM. MOVE INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4053 10303 4044 10298 4044 10267 4062 10267 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM MDT, 20 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM MDT, 20 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
315 PM MDT MON JUL 10 2000
THE VERY PERSISTENT UPR LVL RIDGE OVR THE SRN HALF OF THE COUNTRY IS
FCST TO REMAIN IN PLACE THROUGH THE END OF THE WEEK. ONE CHANGE
THAT WILL OCCUR IS THE CENTER OF THE RIDGE WL MOVE FROM ITS CURRNT
POSN OVER THE SRN PLAINS TO OVER CO. THE MAIN IMPACT FM THIS SHIFT
IN THE RIDGE AXIS WOULD BE TO CUT OFF THE FLOW OF SUBTROPICAL MSTR
ACRS THE RGN. THE MODELS DIFFER ON THE AMNTS OF MSTR THAT WL BE OVR
THE FCST AREA. THE NGM...AVN AND HI-RES ETA HOLD ON TO HIGHER RH
VALUES ALOFT THROUGH WED WHILE THE ETA IS DRIER AT MID LVLS. BY
LOOKING AT TODAYS WATER VAPOR PICTURES...IT APPEARS MSTR ALOFT OVR
AZ THIS AFTN WL MOVE OVER THE AREA TUES AFTN FOR ANOTHER ROUND OF
SHOWER ACTIVITY. AFTER THAT...THE WIND FIELDS DONT SEEM TO HAVE
MUCH DRY AIR ADVECTION...SO WOULD NOT BE SURPRISED TO SEE THE MSTR
ALOFT GET TRAPPED UNDER THE RDG AND KEEP THE DIURNAL PATTERN OF AFTN
AND EVENING SHOWER ACTIVITY GOING. THE 500 MB HGTS ARE PROGGED TO
REMAIN ABV 590 AND TEMPS AT 700 MB AND 500 MB SEEM TO UNDERGO VERY
LTL CHANGE. AS LONG AS THE AIRMASS DOESNT UNDERGO ANY WHOLESALE
CHANGE...THE STREAK OF 90 DEGREE DAYS AND DENVER INTL AIRPORT WL
PROBABLY CONT. THE ONLY THING TO STOP IT WOULD BE IF ANY DAY HAD
APPRECIABLY MORE CLOUD COVER THAN THE REST.
OVER THE PAST FEW DAYS...DEWPTS ON THE PLAINS HAVE BEEN SLOWLY
CREEPING HIGHER...AND AS SHOWER ACTIVITY CONTS...THIS TREND WL
CONTINUE. OVER THE NEXT FEW DAYS...THE THREAT FM HEAVY RAINS
PRODUCED BY SLOW MOVG SHOWERS WL BE INCRSG. IT IS TOO EARLY FOR
ANY FLASH FLOOD WATCHES...BUT BY MID-WEEK THAT COULD CHANGE.
KDRBY
.DEN...NONE.In the hours before
Special weather statement, Jul 10, 10:11 AM MDT, 5 hours 24 minutes before
COZ030-032>050-102000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1010 AM MDT MONDAY JULY 10 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A VERY MOIST AIRMASS CONTINUES OVER COLORADO AS MONSOON MOISTURE CONTINUES TO FLOW NORTHEAST FROM MEXICO. THE AIRMASS WILL BECOME VERY UNSTABLE THIS AFTERNOON LEADING TO SCATTERED SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL BE FORMING BY NOONTIME OVER THE MOUNTAINS AND BY 2 PM OVER THE PLAINS. SOUTHWESTERLY WINDS ALOFT WILL KEEP THE SHOWERS AND THUNDERSTORMS MOVING IN A NORTHEASTERLY DIRECTION 10-20 MPH BUT CONSIDERING THE AMOUNT OF MOISTURE IN THE ATMOSPHERE...SOME HEAVY RAIN MAY OCCUR OVER THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE WITHIN ONE HOUR. THIS AMOUNT OF WATER COULD CAUSE FLOODING OF STREETS...INTERSECTIONS AND LOW LYING AREAS. SMALL CREEKS AND STREAMS MAY ALSO RISE TO BANKFUL STAGE THIS AFTERNOON AND EVENING. LIGHTER AMOUNTS ARE EXPECTED ALONG THE FRONT RANGE AND IN THE FOOTHILLS BUT SOME LOCATIONS MAY STILL GET BETWEEN ONE HALF AND ONE INCH OF RAIN. ANYONE NEAR OR DOWNSTREAM FROM THE BOBCAT GULCH OR HIGH MEADOW WILDFIRE AREAS SHOULD BE ALERT FOR RAPID AND LARGE RUNOFF FROM THE BURN AREAS AND POSSIBLE FLASH FLOODING IF MODERATE OR HEAVY RAIN OF ONE HALF INCH OR MORE PER HOUR OCCURS. SIGNIFICANT SOIL EROSION IS ALSO POSSIBLE IN AND AROUND THE BURN AREAS. WITH THE AIR BEING VERY UNSTABLE THIS AFTERNOON SOME THUNDERSTORMS IN NORTHEAST COLORADO HAVE A SMALL POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE EAST OF LINE FROM FORT MORGAN TO LIMON. SPOTTER ACTIVATION IS NOT EXPECTED BUT MAY BE NEEDED IN MORGAN... LOGAN...WASHINGTON...SEDGWICK AND PHILLIPS COUNTIES THIS AFTERNOON AND EVENING. RAINFALL REPORTS WILL BE VERY MUCH APPRECIATED IF HEAVY RAIN IS DETECTED. END...BOODA...WSFO DENVER
Special weather statement, Jul 10, 1:26 PM MDT, 2 hours 9 minutes before
COZ030-032>050-102200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT MONDAY JULY 10 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: VERY MOIST AIR COVERS NORTHEAST COLORADO AS MONSOON MOISTURE CONTINUES TO FLOW NORTHEAST FROM MEXICO. THE AIRMASS WILL ALSO BE VERY UNSTABLE THIS AFTERNOON AND EVENING CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 10 TO 20 MPH. WITH THE VERY MOIST AIRMASS...SOME HEAVY RAIN MAY OCCUR OVER THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING WITH 1 TO 2 INCHES POSSIBLE WITHIN ONE HOUR. THIS AMOUNT OF WATER MAY CAUSE FLOODING OF STREETS...INTERSECTIONS AND LOW LYING AREAS. SMALL CREEKS AND STREAMS MAY ALSO RISE TO BANKFUL STAGE THIS AFTERNOON AND EVENING. LIGHTER AMOUNTS ARE EXPECTED ALONG THE FRONT RANGE AND IN THE FOOTHILLS WHERE SOME LOCATIONS MAY GET ONE HALF AND ONE INCH OF RAIN. ANYONE NEAR OR DOWNSTREAM FROM THE BOBCAT GULCH OR HIGH MEADOW WILDFIRE AREAS SHOULD BE ALERT FOR RAPID AND LARGE RUNOFF FROM THE BURN AREAS AND POSSIBLE FLASH FLOODING IF MODERATE OR HEAVY RAIN OF ONE HALF INCH OR MORE PER HOUR OCCURS. SIGNIFICANT SOIL EROSION IS ALSO POSSIBLE IN AND AROUND THE BURN AREAS. WITH VERY UNSTABLE AIR THIS AFTERNOON...SOME THUNDERSTORMS EAST OF A LINE FROM FORT MORGAN TO LIMON MAY BECOME& SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. SPOTTER ACTIVATION IS NOT EXPECTED BUT RAINFALL REPORTS WILL BE VERY MUCH APPRECIATED IF HEAVY RAIN IS DETECTED. END...BOODA...WSFO DENVER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:01 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 44 min |
| Jul 10, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
| Jul 10, 5:45 PM MDT | Tornado Warning | BOU | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.